Skip to content

Four!!!!

by on June 1, 2011

I do not know the outcome of this case at time of publishing, I will try to get a follow-up from the ER as soon as it becomes available.

EMS arrived at home of 79-year-old man who was sitting in a chair on 4lpm NC. He stated that he was dizzy and at times it feels like he is going to pass out. He told EMS that he was out playing 18 holes of golf and the first nine holes went very well, but after that he started feeling dizzy. He thought that maybe his blood sugar was drooping so he ate a few pieces of candy. The candy did not help he continued to feel dizzy. He drove himself home but stated he was really afraid that he would pass out. He denies chest pain and no nausea or vomiting. States he feels fine other then the dizziness. S/S x 2 hours and does not seem to be getting any better.

PMHX : Diabetes, High Blood pressure, COPD, and Atrial Fibrillation
BP : 124/72
Pulse : Rapid
Respirations : 18 non labored with clear and equal lung sounds
SP02: 90% on 4lpm NC
Skin pale but dry.

12 Lead obtained
12 Lead Diagnostic reads : EXTREME TACHYCARDIA WITH WIDE COMPLEX, NO FURTHER RHYTHM ANALYSIS ATTEMPTED
HR 213
PR 84
QRSD 237
QT 237
QTc 723
—Axis—
P 234
QRS 63
T 237

What is the 12 lead showing and how do we treat?

Advertisements

From → Case File

9 Comments
  1. Run of VT, then some a-fib with inferior elevation and reciprocal changes laterally. Then it appears there is a pause. A-fib starts back up followed by VT again.

    IWMI with VT. Cardioversion, antiarrhythmics possibly, rapid transport with a STEMI notification.

  2. VinceD permalink

    Two runs of V-Tach with a bit of a-fib in between. Definite lateral depression immediately sends me looking for inferior elevation, which I am less certain with the scan of from this tracing.

    Assuming he is still alert, my first choice would be an antiarrhthmic medication because it sounds like he’s having short self-terminated paroxysms of V-Tach that I’m assuming would continue even if you electrically cardioverted. 150 mg of Amiodarone in a 250 mL bag over 10 minutes would be my drug of choice in this case, although this could be one of the dwindling cases where lidocaine has a place as well since the seconds run appears to be triggered by a PVC.

    Also I’d up his oxygen a bit; I’m all about titrating the dose but an SPO2 of 90% on 4L doesn’t quit do it for me in this scenario, even with the COPD Hx.

  3. Mark M permalink

    Stable patient,150 Amio. over 10 mins., increase the Oxy to NRB @ 12-15 lpm. Monitor patient status q 3-5 mins. Plan-B, OLMC for sedation and cardiovert.

  4. Nice! Acute inferior STEMI and runs of VT.

  5. VT, but it could be rapid A-Fib with aberrance. Either way its wide and amiodarone would be the drug of choice. It used for VT and rapid a-fib.

  6. Medic-Minx permalink

    I’d call this VT right now. I’d hold off on calling a STEMI at this second due to the ventricular arrhythmia that’s the problem – treat that then reassess and serial 12-Leads. Fluid bolus first (absence pulm congestion) then Amiodarone in 100cc D5W over 10min. If he becomes unstable pre-sedate with 2-3mg Versed & cardiovert. Always reassess above all. Titrate O2, capnography, accu-check…

    Above all he needs to be at a cardiac facility, and if after controlling his rate he still shows STE and meets add’l criteria then I’d call a STEMI alert.

  7. STEMI STOPPER permalink

    Ok folks, the closest to being correct was Kevin L. This is not a Vent Rhythm. See the axis. It would need to be ERAD. Afib or at least sinus in origin. Possibly rate dependant BBB. Fix the rate first. Amiodorone of course, after all it is wide. Then, make your decision about STEMS or not……

  8. Clearing up some VT myths:

    VT requiring ERAD? That’s just not the case. You can have VT with an RBBB morphology and ERAD or RAD. You can have VT with an LBBB morphology and an inferior axis (between RAD and normal, usually associated with RVOT origins).

    VT must have all positive or all negative in the precordials? Nope. Positive concordance is only seen with VT originating at the base. Negative concordance is only seen near the apical septum. Mixed concordance is found as well given the direction of activation through the ventricles.

    Regardless of the presenting axis (left inferior), a regular V1 negative tachycardia with a QRSd >160ms and a width of the Q-wave in aVR >40ms makes this pathognomonic for VT.

  9. EMT/RN123277 permalink

    VT. Josephson’s sign present (notch in s wave in the septals). Pt’s stable, antiarrhythmics and monitor. Serial EKGs esp if conversion to determine ischemai that may/may not be present secondary to all the ectopy.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: